Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 59, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 3, 2001, 3:59 PM MDT for Adams County, North Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 3, 2001, 3:59 PM MDT (21:59 UTC)
- Expired
- Jul 3, 2001, 4:30 PM MDT
- In force
- 31 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Adams County, ND
The radar
The Bismarck radar (KBIS), 141 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1876 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 032200
SVRBIS
NDC001-032230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
359 PM MDT TUE JUL 3 2001
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA
* UNTIL 430 PM MDT
* AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SOUTHEASTERN ADAMS COUNTY...OR ABOUT 55
MILES EAST OF BOWMAN...OR 15 MILES NORTHEAST OF HETTINGER...MOVING
SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN IN...
RURAL SOUTHEASTERN ADAMS COUNTY
LAT...LON 4620 10233 4610 10251 4597 10236 4597 10203
{
RSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:00 PM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 3, 2:00 PM MDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT TUE JUL 3 2001 SFC HIGH ADVANCING FROM THE NW INTO CNTRL ND WITH NWLY WINDS AND DWPTS IN THE LOWER 50S. ATMOS UNSTABLE ENOUGH IN SWRN/FAR S CNTRL ND...WITH CAPE VALUES 200-800...TO SET OFF ISOLATED AND ELEVATED TSTMS THAT BEGAN AFTER SUNRISE AND CONTINUE TO DEVELOP THIS AFTN NEAR CNTRL SD BORDER AND MOVE SEWD INTO SD AS THEY GROW STRONGER. ETA FCST SOUNDINGS ALSO SUGGEST THIS AREA WOULD REACH CONVECTIVE TEMPS IN THE LOWER 80S...AND CU FIELD BEGINNING TO DEVELOP FROM BIS TO DIK AND SWD AS TEMPS RISE INTO THE LOW TO MID 80S. WL PUT EVE POPS IN THIS AREA. SFC HIGH PUSHES IN ON WED WITH RETURN SELY FLOW IN THE AFTN FAR WEST. FCST SOUNDINGS SHOW TEMPS IN THE LOW TO MID 80S...BUT CONVECTIVE TEMPS IN THE UPPER 80S AND IN THE 90S. DRY SFC AIR AND NO CAPE TO SUPPORT DEVELOPMENT. ON THU...STRONG SLY FLOW INCREASES SFC DWPTS AND AFTN CAPES REACH 1000 OR SO...BUT MID LEVEL CAP BUILDS TO INHIBIT CONVECTIVE DEVELOPMENT. ETA HAS +12 TO +14 OVER MUCH OF CWA. AVN HINTS AT MCS DEVELOPMENT LATE THU NIGHT ACROSS NRN ND AFTER EVE CONVECTION IN ERN MT. IF CONVECTION DEVELOPS IN NERN MT IT COULD CONTINUE NORTH OF THE CAP AT THE CANADIAN BORDER...BUT WL LEAVE OUT CHC TSTMS LATE THU NIGHT FOR ISN AND MOT FOR NOW. AVN HAS SFC TROUGH IN WRN ND FRI MORNING...AND ADVANCES IT ACROSS THE STATE ON FRI...SO WL KEEP CHC TSTMS FOR FRI. NEXT HINT OF CONVECTION IS SAT NIGHT/SUN MORNING FROM THE MRF...BUT ECMWF NOT AS STRONG WITH THIS SHORTWAVE AND WL NOT MENTION IN EXTENDED. OTHERWISE H500 RIDGE REMAINS IN PLACE WITH SEASONABLE TEMPS AND MAINLY DRY WEATHER. .BIS...NONE. VINING
In the hours before
Local storm report, Jul 3, 3:29 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
429 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 8 W REGENT ND 1.75 INCH HAIL
07/03/01 HETTINGER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0415 PM 22 S ELGIN ND 1.75 INCH HAIL
07/03/01 GRANT REPORTED BY PUBLIC.
0421 PM 9 W REGENT ND TORNADO
07/03/01 HETTINGER REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:41 PM MDT | Tornado Warning | BIS | Hettinger, Slope | 49 min |
| Jul 3, 3:13 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 32 min |
| Jul 3, 3:26 PM MDT | Tornado Warning | BIS | Adams | 34 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.